Alert archive / Kentucky / Tornado Warnings in 2009
Tornado Warning 65, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jul 4, 2009, 7:20 PM CDT for Christian County, Todd County, Kentucky. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2009, 7:20 PM CDT (00:20 UTC)
- Expired
- Jul 4, 2009, 8:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
Counties Christian County, KY, Todd County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 2:10 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KPAH 050020
TORPAH
KYC047-219-050100-
/O.NEW.KPAH.TO.W.0065.090705T0020Z-090705T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
720 PM CDT SAT JUL 4 2009
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHERN TODD COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 800 PM CDT.
* AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES NORTH OF
FORT CAMPBELL NORTH....MOVING EAST AT 40 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
FORT CAMPBELL NORTH...
OAK GROVE...
PEMBROKE...
GUTHRIE...
ELKTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
DESTRUCTIVE STRAIGHT LINE WINDS OF 70 MPH.
&&
LAT...LON 3665 8707 3664 8712 3664 8759 3682 8760
3683 8706 3681 8705 3666 8706
TIME...MOT...LOC 0020Z 271DEG 36KT 3672 8748
$$1 follow-up statement
000
WWUS53 KPAH 050042
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
742 PM CDT SAT JUL 4 2009
KYC047-050051-
/O.CAN.KPAH.TO.W.0065.000000T0000Z-090705T0100Z/
CHRISTIAN KY-
742 PM CDT SAT JUL 4 2009
...THE TORNADO WARNING FOR SOUTHERN CHRISTIAN COUNTY IN SOUTH CENTRAL
KENTUCKY IS CANCELLED...
LAT...LON 3665 8707 3664 8712 3666 8731 3682 8729
3683 8706 3681 8705 3666 8706
TIME...MOT...LOC 0041Z 271DEG 36KT 3671 8722
$$
KYC219-050100-
/O.CON.KPAH.TO.W.0065.000000T0000Z-090705T0100Z/
TODD KY-
742 PM CDT SAT JUL 4 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTHERN
TODD COUNTY IN SOUTH CENTRAL KENTUCKY...
AT 738 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE STORM WAS
LOCATED NEAR TRENTON...OR 9 MILES SOUTHWEST OF ELKTON....MOVING EAST
AT 40 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
DESTRUCTIVE STRAIGHT LINE WINDS OF 70 MPH.
&&
LAT...LON 3665 8707 3664 8712 3666 8731 3682 8729
3683 8706 3681 8705 3666 8706
TIME...MOT...LOC 0041Z 271DEG 36KT 3671 8722
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jul 4, 3:15 PM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jul 4, 3:15 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 315 PM CDT SAT JUL 4 2009 .DISCUSSION... ONGOING SVR RISK CONTINUES LATE THIS AFTERNOON AND INTO THE EVENING. SFC WARM FRONT HAS DRAPED ITSELF RIGHT ALONG THE MS RVR DOWN INTO THE PAH AREA. SFC BASED CAPES RUNNING 1500-2500 WEST OF THIS BOUNDARY INTO SE MO. LINE OF CONVECTION SHOULD CONTINUE TO DEVELOP TO THE NW OF THE OH RVR THIS AFTERNOON...THEN TRAVERSE WRN KY/FAR SE MO THUS EVENING. MAIN HAZARD SHOULD BE WITH SOME DAMAGING WIND GUSTS AND HAIL...BUT ANY CELL THAT TRY TO DEVIATE FROM THE MEAN FLOW AND TRAVERSE THE WARM FRONT (IE MOVE SE AS OPPOSED TO E) COULD SPIN UP AN ISOLATED TORNADO. SFC LOW SHOULD DEVELOP AND MOVE INTO THE MS/OH RIVER CONFLUENCE AREA BY SUNSET. THIS LOW WILL MOVE ESE OVERNIGHT...DRAGGING SFC COLD FRONT THROUGH WITH IT. WILL DECREASE RAIN CHANCES BEHIND THE LINE OF STORMS AFTER MIDNIGHT...AS SFC LOW/COLD FRONT MOVES SE OF THE REGION. COULD BE A FEW LEFTOVER SHOWERS BEHIND THE FRONT SUNDAY...BUT SHOULD BE NO MAJOR CONCERN. CLOUDS AND NLY WINDS WILL LIKELY HOLD TEMPS DOWN IN THE 70S TO NEAR 80. NUMERICAL MODELS IN VERY GOOD AGREEMENT THAT MID LEVEL NWLY FLOW WILL CONTINUE TO DRIVE THE SURFACE COLD FRONT SOUTH TO THE GULF COAST STATES BY MONDAY MORNING...ALLOWING SURFACE HIGH PRESSURE TO BUILD INTO THE REGION MON/TUE. THIS WILL KEEP THINGS DRY...WITH TEMPS AT OR A BIT BELOW NORMAL...ESP AT NIGHT. MID LEVEL HIGH OUT OVER THE PLAINS WILL THEN GRADUALLY SHIFT EAST TOWARD THE REGION MID/LATE WEEK. THIS WILL LEAD TO A GRADUAL RETURN TO DAY TIME HEAT...WITH MAX TEMPS EXPECTED INTO THE LOWER AND MID 90S BY THU/FRI. WITH THE MID RIDGE IN CONTROL...WILL LIKELY SEE THERMAL CAPPING ALOFT AND LITTLE OVERALL MOISTURE. THUS...PRECIP CHANCES LOOK NIL THROUGH FRI. THERE IS SOME SUGGESTION BY LATEST MEDIUM RANGE MODELS THAT THE MID LVL RIDGE WILL BEGIN TO RETREAT BACK TO THE WEST BY NEXT WEEKEND... RESULTING IN A RETURN TO NW FLOW ALOFT. THIS COULD BRING A COLD FRONT SOUTH THROUGH THE PLAINS AND CLOSE TO THE FORECAST AREA BY SAT...SO INTRODUCED A SLIGHT CHC FOR SHOWERS/STORMS AT THAT TIME. && .AVIATION... WIDESPREAD CONVECTION OCCURRING OVER MOST OF SOUTHERN IL/SOUTHWEST IN WITH SCATTERED ACTIVITY OVER KY. PRECIP WILL CONTINUE ON AND OFF AT KEVV/KOWB THROUGH THE AFTERNOON. AT KPAH/KCGI...ACTIVITY WILL BE MORE ISLD...UNTIL LATE AFTERNOON WHEN ADDITIONAL DEVELOPMENT IS LIKELY...THAT WILL CONTINUE INTO EVENING HRS. MVFR CIGS AND VSBYS POSSIBLE WITH THE HEAVIER TSRA...WITH POSSIBLY GUSTY WINDS. AFTER THE CONVECTION...COULD SEE SOME -RA THROUGH ABOUT 06Z...AFTER WHICH CIGS COULD GRADUALLY LOWER TO BLO 1000 FT. SHOULD BEGIN TO SEE IMPROVING CONDITIONS BY LATE SUNDAY MORNING. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && DISCUSSION...MEFFERT AVIATION...CW
Hazardous weather outlook, Jul 4, 1:32 PM CDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE PADUCAH KY 132 PM CDT SAT JUL 4 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-051000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 132 PM CDT SAT JUL 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA THIS AFTERNOON THROUGH TONIGHT FOR THE ENTIRE AREA. SCATTERED THUNDERSTORMS CONTINUE TO IMPACT PORTIONS OF THE AREA EARLY THIS AFTERNOON. THESE STORMS SHOULD STAY BELOW SEVERE LEVELS...BUT THE STRONGER STORMS WILL PRODUCE SOME VERY HEAVY RAIN AT TIMES...AS WELL AS FREQUENT LIGHTNING. HOWEVER...AS WE HEAD INTO THE MID TO LATE AFTERNOON...ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP NORTHWEST OF THE REGION AND MOVE SOUTHEASTWARD THROUGH THE EVENING. SOME THUNDERSTORMS DURING THIS TIME MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS AND LARGE HAIL BEING THE PRIMARY HAZARDS...IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING. A BRIEF TORNADO CANNOT BE RULED OUT. THE HIGHEST POTENTIAL FOR SEVERE WEATHER NOW APPEARS TO BE ACROSS SOUTHEAST MISSOURI...WEST KENTUCKY AND FAR SOUTHERN ILLINOIS...WHERE THE INSTABILITY WILL BE MAXIMIZED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LATE NEXT WEEK...HUMIDITY LEVELS MAY INCREASE ENOUGH TO BRING HEAT INDICES AT OR ABOVE 100 TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY BE NEEDED THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS SOUTHEAST MISSOURI...WEST KENTUCKY AND FAR SOUTHERN ILLINOIS.
In the hours before
Local storm report, Jul 4, 6:07 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
607 PM CDT SAT JUL 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TSTM WND DMG BERKLEY 36.81N 89.12W
07/04/2009 CARLISLE KY LAW ENFORCEMENT
CARLISLE COUNTY 911 RECEIVED REPORTS OF A CARPORT BLOWN
INTO THE STREET AND A CAMPER/RV BLOWN OVER AT 4145 STATE
RD 123.
&&
JAYSONWLocal storm report, Jul 4, 6:29 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
629 PM CDT SAT JUL 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG MAYFIELD 36.74N 88.65W
07/04/2009 GRAVES KY TRAINED SPOTTER
ELECTRICAL LINES DOWN
&&
JAYSONWLocal storm report, Jul 4, 6:31 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
631 PM CDT SAT JUL 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND GST MURRAY 36.61N 88.32W
07/04/2009 M70 MPH CALLOWAY KY EMERGENCY MNGR
70 MPH WINDS IN MURRAY...REPORTS OF A ROOF BLOWN OFF A
BULDING.
&&
JAYSONWLocal storm report, Jul 4, 6:50 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
650 PM CDT SAT JUL 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM FUNNEL CLOUD 8 W CADIZ 36.87N 87.97W
07/04/2009 TRIGG KY TRAINED SPOTTER
&&
JAYSONWLocal storm report, Jul 4, 7:10 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
710 PM CDT SAT JUL 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG DEXTER 36.74N 88.30W
07/04/2009 CALLOWAY KY PUBLIC
NEAR HWY 1436 TREE LIMBS DOWN AND POWERLINES DOWN
&&
JAYSONWLocal storm report, Jul 4, 7:20 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
720 PM CDT SAT JUL 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TSTM WND GST HERNDON 36.71N 87.60W
07/04/2009 E60 MPH CHRISTIAN KY NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE ESTIMATES 60 MPH WINDS IN HERNDON
KY.
&&
JAYSONWThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:00 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Trigg | 15 min |
| Jul 4, 7:19 PM CDT | Areal Flood Advisory | PAH | Calloway, Christian, Trigg | 3 hr |
Nearby
Tornado Warnings in Kentucky, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.